MAUDE Adverse Event Report: EPOCAL INC. EPOC BLOOD ANALYSIS SYSTEM; EPOC READER

EPOCAL INC. EPOC BLOOD ANALYSIS SYSTEM; EPOC READER
Catalog Number 10736398
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported discrepant a pco2 result on a patient when compared to repeat testing of different samples on the same instrument.The customer noted that there was a possible contamination with total parenteral nutrition to the draw site for the discrepant result.There is no report of injury due to this event.
 
Additional Manufacturer Narrative
Instrument files and information have been provided by the customer.Investigation ongoing.The cause of this event is unknown.
 
Additional Manufacturer Narrative
The reported issue of high and variable pco2 readings was reviewed in detail.The samples used for measurement were venous blood.Venous samples are inherently subject to physiological variability due to differences in local tissue perfusion, metabolic activity, and sampling techniques.These factors can lead to fluctuations in pco2 levels that are not necessarily indicative of test card performance.Additionally, the pco2 value from the samples which provide believable results closely resemble the sample the customer previously deemed unreliable/contaminated.Given that venous blood is known for its perfusion-dependent variability, this resemblance may be coincidental and not indicative of a systemic issue.Therefore, it is likely that the use of venous blood, known for its variability in pco2 may have contributed to the perceived inconsistency in results.This, combined with uncertainty around the discrepant sample, suggests that the observed discrepancies may stem from sample-related factors rather than instrument or card lot specific issue.Review of customer-provided data, pre-analytical factors, and interferents does not identify other causes for the issue.Review of in-house data for the card lot under investigation is unable to confirm the customer¿s observed issue.Review of internal records do not identify any other production issues, deviations, or other escalations that would cause the customer¿s reported issue.No product problem identified.

Brand Name
EPOC BLOOD ANALYSIS SYSTEM
Common Device Name
EPOC READER
Manufacturer (Section D)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G 3 P5
CA  K1G 3P5
Manufacturer (Section G)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G 3 P5
CA   K1G 3P5
Manufacturer Contact
felix akinrinola
333 coney street
walpole, MA 02032
MDR Report Key23094457
Report Number3002637618-2025-00070
Device Sequence Number9226228
Product Code CHL
UDI-Device Identifier00809708016685
UDI-Public(01)00809708016685
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K200107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10736398
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer10/17/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown